I have mild hypertension for which I take Lisinopril. My doctor requires that I have lab work every year or so to monitor my cholestrol & HDL/LDL as well as ALT and Triglyceride levels. These were all fine last year (HDL was at the low end of normal).
I also have a history of endometriosis and last year my Gyn put me on Jolessa because I increased pain I was experiencing. I took the Jolessa for just under a year and just stopped taking it in mid-January.
In mid-February I had new blood work tests performed. My HDL/LDL were good (40/132), my cholestrol was a bit high, my Triglycerides and ALT were very high (373 and 73 respectively). I very very rarely drink alchohol - a glass of wine or beer in a month on average - and had not had any alchohol several weeks prior to this last test (and even then only 1 glass).
Could the birth control pill have caused my Triglycerides & ALT to have become so elevated?
Yes it can be the cause. Studies have shown that is can increase one's cholesterol up 40/50 points on avg. My Triglycerides skyrocketed when i was put on a high dosage bc. it has since dropped when i took a lower dosage. I would suggest talking to your doctor about trying different types to see which will least affect your cholesterol.
Thanks for your response! I've done additional research and found other information indicating that bc pills may have been the cause for the increase in my numbers. My gyn prescribed Seasonale for a year for endometriois issues (this is the kind where u only get ur period every 3 months) but have been off since late January. My blood work was done in early February. I did mention the pill to the nurse who called from my gp's office about the results. I see my gp in a couple of weeks & will mention it again. I already know she will be giving me a scrip to have the tests repeated in 3 months which will be about 4 months after stopping the pill. Hopefully the numbers will have started to decline by then.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.